Arkansas, 2025Tornadoes and Hail in Arkansas, March 14 to 15, 2025
March 14 to 15, 2025 · NWS MEG · 12 events in 5 counties and zones
An upper low over the Central Plains moved into the Upper Mississippi Valley during the evening hours of Friday, March 14, 2025. Increasing moisture advection ahead of an approaching cold front lifted dewpoints into the low to mid 60s.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $2.6 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low over the Central Plains moved into the Upper Mississippi Valley during the evening hours of Friday, March 14, 2025. Increasing moisture advection ahead of an approaching cold front lifted dewpoints into the low to mid 60s. This coupled with increasing height falls and a mid-level 80 knot jet rotating around the main upper low supported severe thunderstorm development. Large looping hodographs, MLCAPE values over 2000 J/kg, 60 knots of bulk shear, and 0-1 km SRH values between 250 and 350 m2/s2 supported an all hazards threat. Storm mode during the overnight hours was supercellular with large hail, damaging winds and several tornadoes, a few of which were strong (EF2+), mainly across northeast Arkansas, the Missouri Bootheel and northeast Mississippi.
The main upper low lifted into the western Great Lakes Region by early Saturday morning, March 15, 2025. The cold front stalled just to the west of the Mississippi River. Simultaneously, a neutrally-tilted longwave trough moved across the Southern Plains and pushed a 100 knot mid-level jet into the region. This placed West Tennessee and north Mississippi beneath the left exit region of the jet with widespread lift and diffluence available. As a result, showers and thunderstorms rapidly redeveloped across north Mississippi and parts of West Tennessee Saturday morning. Storms quickly formed into a line that slowly moved east. The line of storms produced damaging winds, large hail and a weak tornado Saturday morning. The airmass ahead of the line became even more favorable for severe storms by Saturday afternoon with MLCAPE values increasing to 1500 J/kg and 0-1km SRH values reaching 300 m2/s2 as a surface low moving along the cold front and backed surface winds across northeast Mississippi. Discrete supercells formed ahead of the line during the afternoon producing a couple of weak tornadoes and damaging winds over parts of northeast Missisisppi. Flash flooding was also common due to the slow moving nature of the system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 14, 5:56 PM CST, 4 hours 42 minutes earlier. Its key messages:
- Updated at 639 PM CDT Fri Mar 14 2025
- A couple rounds of significant severe weather will affect the Mid-South over the next 30 hours or so. The first round will occur late tonight as a strong surface low approaches the region from the northwest. All hazards are possible including damaging winds, tornadoes, and large hail. A couple of tornadoes could be strong and long-tracked.
- Another round of severe weather is expected Saturday across north Mississippi and west Tennessee. All severe hazards are expected alongside the threat of flash flooding. Storms will form by late morning and persist through the evening.
- Dry weather returns to the Mid-South for Sunday through Tuesday. Temperatures will cool on Sunday before warming back into the low to mid 70s by Tuesday.
Area forecast discussion, Mar 14, 5:56 PM CST, 4 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
656 PM CDT Fri Mar 14 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 639 PM CDT Fri Mar 14 2025
- A couple rounds of significant severe weather will affect the
Mid-South over the next 30 hours or so. The first round will
occur late tonight as a strong surface low approaches the region
from the northwest. All hazards are possible including damaging
winds, tornadoes, and large hail. A couple of tornadoes could be
strong and long-tracked.
- Another round of severe weather is expected Saturday across
north Mississippi and west Tennessee. All severe hazards are
expected alongside the threat of flash flooding. Storms will
form by late morning and persist through the evening.
- Dry weather returns to the Mid-South for Sunday through Tuesday.
Temperatures will cool on Sunday before warming back into the
low to mid 70s by Tuesday.
&&
.DISCUSSION...
(This evening through next Thursday)
Issued at 309 PM CDT Fri Mar 14 2025
A weakening line of showers and isolated thunderstorms has moved
into eastern Arkansas over the past hour. This activity was
anchored on a leading shortwave, embedded in the main upper low.
Significant mixing of the boundary layer has occurred this
afternoon, due to a strong low level jet. Dewpoint temperatures
have mixed down into the low to mid 50s with some locations across
northeast Mississippi down into the low to mid 40s. This has kept
the Mid- South capped and instability below 500 J/kg of MLCAPE.
Wind gusts have been hitting wind advisory criteria all afternoon,
with several 40 mph gusts observed over northeast Arkansas.
The moisture field is expected to undergo quite a bit of
moistening this evening, as dewpoints climb into the low to mid 60s
by about 6PM. This coupled with increasing height falls and a
mid-level 80 knot jet, will support severe thunderstorms. The
mode appears to be mixed mode before midnight and could transition
into a broken QLCS across our northern counties with multi-
clusters and supercells down to our south. Nonetheless, a messy
convective regime is anticipated with all hazards possible
including a long-tracked tornado or two.
The latest 18Z HRRR is now resolving the weakening showers over
eastern Arkansas and suggests that new storms will form along the
Mississippi River around 7PM, with another line of storms moving
into northeast Arkansas around 10 or 11PM. The question remains as
to how strong or severe the storms will be early near the
Mississippi River. The better confidence is currently in the
second round later as the instability will be higher, as will the
shear. Nonetheless, large looping hodographs, MLCAPE between 800
and 1500 J/kg, 60 knots of bulk shear, and 0-1 km SRH values
between 175 and 250 m2/s2 will support an all hazards threat.
Severe weather parameters appear to be well-balanced and favorable
to support a long-tracked tornado or two late tonight. Folks
should make their severe weather plans before they go to bed
tonight.
The first round of convection may not end or completely push east
of the Tennessee River as previously alluded to, as several
moving parts will be in play. The main upper low will lift into
the Great Lakes Region by early Saturday morning and may orphan
the convection over west Tennessee as the cold front stalls just
to the west of the Mississippi River. Simultaneously, a neutrally-
tilted longwave trough will dig across the Southern Plains and
push a 100 knot mid-level jet into the region. This will place
central and north central Mississippi beneath the left exit region
of the jet with widespread lift and diffluence available. There
is still some uncertainty as to how far west the threat will be
early Saturday and will largely depend on the location of the cold
front and track of the second surface low. Right now, the severe
threat appears to be as far west as the Mississippi River and over
the majority of west Tennessee and north Mississippi.
The highest confidence for a reloaded atmosphere and significant
severe thunderstorms will be over northeast Mississippi and into
portions of west Tennessee near the Tennessee River. This area is
progged to see as much as 2500 J/kg of SBCAPE build by 18Z with a
surface low tracking along a stalled front near the Mississippi
River. Winds will be sufficiently backed and upper level forcing
will be subtle enough to support discrete supercells. Storm mode
appears to remain rather discrete through late afternoon as
evidenced by several model soundings and deterministic hi-res
guidance. All hazards will be in play and strong long-tracked
tornadoes are anticipated. Additionally, storm motion will be SSW
to NNE, which suggests there could be training of storms from late
morning through early afternoon, along and east of the
Mississippi River. A moderate risk of excessive rainfall was
collaborated today and a flood watch was issued for a large
portion of north Mississippi and west Tennessee. Rainfall totals
will range from 2 to 5 inches with isolated higher amounts. This
will fall on top of the convection that happens overnight, which
could exacerbate the threat.
Storms will finally push east of the Tennessee River around
sundown on Saturday, ending the threat of severe weather.
Below normal temperatures are expected on Sunday as temperatures
struggle to climb out of the 50s areawide. A cold night is on tap
for Sunday as temperatures drop into the 30s. Dry conditions and
moderating temperatures are expected through midweek. Another
shortwave will move into the region by Wednesday with showers and
thunderstorms possible. Models are in general agreement on timing
and low instability right now, but that could change. The pattern
looks to remain active through the long term forecast.
AC3
&&
.AVIATION...
(00Z TAFS)
Issued at 656 PM CDT Fri Mar 14 2025
A few long-shadow convective towers were evident on GOES visible
imagery over east central AR, down to the Arklamiss at 2345Z.
This activity will become better organized over the next 1-2
hours and lift northeast into the MEM TRACON. There will likely
be several continuous hours of TSRA in and around MEM through
06Z. Thereafter, TSRA be more scattered, but given increased
moisture and 50-60KT storm movement, TSRA chances will remain
sufficient to carry prevailing TSRA through 10Z.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Saturday for ARZ009-018-026>028-035-
036-048.
MO...Wind Advisory until 1 AM CDT Saturday for MOZ113-115.
MS...Flood Watch from Saturday morning through late Saturday night
for MSZ003>006-009-013>017-021>024.
TN...Wind Advisory until 1 AM CDT Saturday for TNZ001>003-019-020-
048>051-088-089.
Flood Watch from Saturday morning through late Saturday night
for TNZ004-021-022-052>055-090>092.
&&
PUBLIC FORECAST...AC3
AVIATION...PWBIn the hours before
Special weather statement, Mar 14, 6:52 PM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
752 PM CDT Fri Mar 14 2025
MSZ001-007-008-150130-
Tunica MS-DeSoto MS-Tate MS-
752 PM CDT Fri Mar 14 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DESOTO...TUNICA AND TATE
COUNTIES THROUGH 830 PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dundee, or 10 miles east of St Francis National Park, moving
northeast at 70 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Newport, Tunica, Clack, Gerlach Mill, Trinity, Lake Cormorant,
Savage, Frees Corners, Senatobia, Lynchburg, Austin, Nesbit,
Phillipp, Strayhorn, Prichard, Sarah, Eudora, Dubbs, Glover, and
Coldwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for eastern
Arkansas...northwestern Mississippi...and west Tennessee.
&&
LAT...LON 3464 9055 3463 9054 3463 9051 3468 9046
3469 9046 3470 9048 3500 9012 3464 8975
3455 9010 3456 9020 3453 9020 3451 9027
3451 9030 3450 9031 3447 9042 3453 9056
3455 9054 3461 9059
TIME...MOT...LOC 0052Z 233DEG 60KT 3456 9042
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AEHEvent by event
6 tornado, 3 thunderstorm wind, 2 hail, 1 high wind. Local standard time, as filed.
Tornado, Clay
- When
- March 14, 10:38 PM CST to 10:51 PM CST
- Where
- Clay County, 1.66 mi SW of Datto to 3.86 mi ENE of Palatka
- Rating
- EF2
- Path length
- 12.47 mi
- Path width
- 700 yd
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.362, -90.750
This tornado touched down in Independence County and moved northeast across southern Sharp County where it reached a peak strength of EF-3 with peak winds of 165 mph in Cave City. The tornado then tracked across northwest Lawrence County and southeast Randolph County before exiting through the Reyno community and entering Clay County. A power pole was destroyed on County Road 112 and six empty grain bins were destroyed. The tornado weakened as it moved northeast, producing scattered tree damage as it crossed County Roads 110 and 125. A center irrigation pivot was overturned and several power poles were snapped where the tornado crossed Highway 67, approximately one mile west of the Corning Municipal Airport. An outbuilding was damaged near Highway 67, spreading metal debris in the field north of the airport. The damage became very sporadic from this point with only minor tree damage and some siding pulled off an outbuilding. The tornado lifted near the intersection of County Roads 147 and 154. Peak winds in Clay County were estimated at 120 mph.
Thunderstorm Wind, Clay
- When
- March 14, 10:45 PM CST to 10:47 PM CST
- Where
- Clay County, 0.83 mi N of Corning Muni Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.412, -90.650
A metal building system suffered roof damage.
Tornado, Clay
- When
- March 14, 10:53 PM CST to 11:02 PM CST
- Where
- Clay County, 1.15 mi E of Knobel to 2.2 mi NNE of Hickoria
- Rating
- EF2
- Path length
- 9.88 mi
- Path width
- 125 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.321, -90.579
The tornado developed just east of Knobel, crossing Highway 90 and snapping several power poles. This tornado continued to track northeast, producing minor tree damage south and east of County Road 250. As the tornado approached the Walnut Grove community, it began to widen and intensify. Several outbuildings were destroyed at the intersection of County Road 250 and Highway 135. Eight wooden power poles were snapped along Highway 135. Just to the east of Highway 135, a large metal building structure was destroyed, a steel-reinforced awning was lifted and tossed, and several pieces of heavy farm machinery were overturned. The tornado gradually weakened as it moved northeast across open farmland, producing only sporadic, minor tree damage. A generator and pump were damaged just northwest of Hickoria with the tornado lifting near County Road 245. Peak winds were estimated at 135 mph.
Thunderstorm Wind, Craighead
- When
- March 14, 11:03 PM CST to 11:05 PM CST
- Where
- Craighead County, 1.55 mi WSW of Dorothy
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.915, -90.857
An outbuilding sustained damage from straight-line winds.
Tornado, Craighead
- When
- March 14, 11:03 PM CST to 11:05 PM CST
- Where
- Craighead County, 1.5 mi W of Dorothy to 1.07 mi NNW of Dorothy
- Rating
- EF0
- Path length
- 1.4 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.924, -90.856
A brief tornado formed west of County Road 159 northwest of Bono and moved northeast. The tornado crossed County Roads 144 and 147, producing sporadic, minor tree damage and snapping a wooden power pole. Peak winds were estimated at 70 mph.
Tornado, Craighead
- When
- March 14, 11:16 PM CST to 11:17 PM CST
- Where
- Craighead County, 1.34 mi ENE of Herndon to 1.48 mi NW of Rock Hill
- Rating
- EF0
- Path length
- 0.9 mi
- Path width
- 150 yd
- Continued into
- Greene, Ar (MEG)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.960, -90.700
A tornado touched down in northern Craighead County near County Road 780 shortly after midnight CDT. Damage in this area was mostly uprooted and snapped trees with minor damage to a few homes. The tornado continued to the northeast and moved into Greene County. Peak winds in Craighead County were 90 mph.
Tornado, Greene
- When
- March 14, 11:17 PM CST to 11:34 PM CST
- Where
- Greene County, 21.45 mi SSE of Brookings to 16.28 mi SW of Rector Muni Arpt
- Rating
- EF2
- Path length
- 12.86 mi
- Path width
- 150 yd
- Injuries
- 4 direct, 0 indirect
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 35.967, -90.686
A tornado crossed from northern Craighead County into Greene County and continued northeast where additional tree damage was noted. Some of the gaps in damage indicators over areas that were difficult to access were filled in using Sentinel satellite data. As the tornado approached Paragould, the tornado intensified just before Pruetts Chapel Road causing damage in the Club View Estates and The Enclave communities. Multiple homes have significant roof damage. A few homes in the Club View Estates neighborhood were impacted by a tornado for the second time in 10 months. A home on South 34th Street had several first-story walls collapsed into the home, with the entire second floor collapsed on itself. An additional home on Enclave Circle had large sections of the brick exterior collapsed inward on the home with about half of the second floor and roof missing. The tornado continued to the northeast, causing damage to a two-story home on Valley South Drive with large sections of the second floor collapsed inward or missing. The tornado moved northeast onto Park Ridge Drive, with additional roof damage and trees uprooted. The tornado continued along Chateau Blvd causing minor damage to an assisted living building and uprooting more trees. After crossing Highway 49, Clove Circle was impacted with a home losing its roof and causing some minor brick damage to the home. The tornado intensified again near West Mueller Street, causing significant damage to a home. The tornado continued northeast along West Park Street causing a few homes to lose portions of their roofs and uprooting multiple trees. As the tornado crossed Highway 412, multiple metal building systems were damaged. Damage included a partially collapsed outbuilding, roof damage to multiple buildings, and debris being tracked to the northeast. No additional damage was noted beyond this area. Tornado damage is consistent with an EF-2 tornado with 125 mph winds in Paragould.
Thunderstorm Wind, Greene
- When
- March 14, 11:19 PM CST to 11:21 PM CST
- Where
- Greene County, 0.76 mi WSW of Clarks Chapel to 0.56 mi W of Clarks Chapel
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.977, -90.633
Straight-line winds associated with the rear flank downdraft of the Paragould tornado caused minor roof damage to a home on CR 737 and damaged an outbuilding on CR 716.
Hail, Poinsett
- When
- March 14, 11:21 PM CST to 11:26 PM CST
- Where
- Poinsett County, 3.37 mi E of Uno
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.650, -90.970
Tornado, Poinsett
- When
- March 14, 11:23 PM CST to 11:26 PM CST
- Where
- Poinsett County, 2.77 mi W of Weiner to 2.97 mi W of Mc Daniel
- Rating
- EF0
- Path length
- 2.82 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.618, -90.949
The tornado formed near County Road 17 and moved northeast to Highway 214 West, resulting in minor tree damage. Most of the track was in the inaccessible wooded area west of Bayou de View. Peak winds were estimated at 80 mph.
Hail, Craighead
- When
- March 14, 11:40 PM CST to 11:45 PM CST
- Where
- Craighead County, 0.56 mi W of Valley View
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 35.780, -90.740
Ping-pong-sized hail fell in the Valley View area.
High Wind, Mississippi
- When
- March 15, 12:09 AM CST to 12:10 AM CST
- Where
- Mississippi forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.764, -90.054 (the zone’s center; the record gives no point)
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Kansas, March 14, 20258 deaths · 45 injured · 67 kt wind · 19 events
- Tornadoes and Hail in Missouri, March 14 to 15, 20257 deaths · 2 injured · $39 million · EF3 · 22 events
- Tornadoes and Flash Flooding in Mississippi, March 14 to 15, 20254 deaths · 23 injured · $27,000 · EF4 · 58 events
- Tornadoes and Hail in Missouri, March 14, 20253 deaths · 5 injured · $12 million · EF3 · 52 events
- Tornadoes and Hail in Missouri, March 14, 20253 injured · $11 million · EF3 · 128 events
- Wildfire and Dust Storm in Oklahoma, March 14 to 31, 20251 death · 6 injured · $50 million · 72 kt wind · 117 events
- Tornadoes and Hail in Illinois, March 14, 20257 injured · $1.8 million · EF2 · 69 events
- Tornadoes and Hail in Illinois, March 14 to 15, 2025$2.9 million · EF2 · 9 events
- Tornadoes and Damaging Winds in Arkansas, March 14, 20252 injured · $750,000 · EF2 · 4 events
- Tornadoes and Hail in Missouri, March 14 to 15, 2025$575,000 · EF2 · 6 events
- Tornadoes and Hail in Illinois, March 14 to 15, 20252 injured · EF2 · 54 events
- Wildfire and High Wind in Missouri, March 14 to 16, 2025$15 million · 53 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1248147, 1249584, 1249585, 1249586, 1249587, 1249588, 1249589, 1249590, 1249904, 1249611, 1249906, 1249907.